MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ DULEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ DULEX; SURGICAL MESH
Catalog Number 0118241
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 06/28/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 1 year 9 months post implant of dulex mesh, patient was diagnosed with hernia recurrence, adhesion, scar tissue thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list hernia recurrence and adhesion as a possible complication.This emdr represents the dulex mesh (device #1).An additional supplemental emdr was submitted to represent the ventraight st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6)2010 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of dulex mesh (device #1).Per operative notes, ¿in the left lower quadrant, some dense adhesions to the sac were divided.There was an additional superior aspect hernia just to the right of midline was identified, adhesions were divided.A cutaneous bridge which had an old piece of mesh was divided, and a dulex mesh (device #1) was placed and sutured.¿ (b)(6)2012 - patient was diagnosed with recurrent right flank hernia thereby underwent open repair with the partial removal of dulex mesh (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿after extensive lysis of adhesions, the hernia sac was dissected.The previous mesh (device #1) was resected and removed.A ventralight st mesh (device #2) was placed and sutured.¿ (b)(6)2015 - patient was diagnosed with multi-recurrent ventral incisional hernia thereby underwent open repair with the explant of dulex mesh (device #1) and implant of synthetic mesh.Per operative notes, ¿the hernia sac was found herniated into the sigmoid colon.The adhesions were lysed, and hernia contents were reduced.The fascia was densely scarred.There was a dulex mesh (device #1) below the previous ventralight st mesh (device #2) was removed.The ventralight st mesh (device #2) slightly divided, split and posterior rectus release was performed.Then, recreated the defect using sutures to secure the mesh back together and a synthetic mesh was secured to ventralight st mesh (device #2) with sutures.¿ attorney alleges that the patient had adhesions to small bowel, pain and hernia recurrence.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 1 year 9 months post implant of dulex mesh, patient was diagnosed with hernia recurrence, adhesion, scar tissue thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list hernia recurrence and adhesion as a possible complication.Addendum: h11: this supplemental emdr is submitted to correct the manufacturing site.Updated fields: b4, g3, g6, h2, h10, h11.Corrected field: g1 (manufacturing site).This emdr represents the mesh ¿ dulex (device #1).An additional supplemental emdr was submitted to represent the ventraight st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of dulex mesh (device #1).Per operative notes, ¿in the left lower quadrant, some dense adhesions to the sac were divided.There was an additional superior aspect hernia just to the right of midline was identified, adhesions were divided.A cutaneous bridge which had an old piece of mesh was divided, and a dulex mesh (device #1) was placed and sutured.¿ (b)(6) 2012 - patient was diagnosed with recurrent right flank hernia thereby underwent open repair with the partial removal of dulex mesh (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿after extensive lysis of adhesions, the hernia sac was dissected.The previous mesh (device #1) was resected and removed.A ventralight st mesh (device #2) was placed and sutured.¿ (b)(6) 2015 - patient was diagnosed with multi-recurrent ventral incisional hernia thereby underwent open repair with the explant of dulex mesh (device #1) and implant of synthetic mesh.Per operative notes, ¿the hernia sac was found herniated into the sigmoid colon.The adhesions were lysed, and hernia contents were reduced.The fascia was densely scarred.There was a dulex mesh (device #1) below the previous ventralight st mesh (device #2) was removed.The ventralight st mesh (device #2) slightly divided, split and posterior rectus release was performed.Then, recreated the defect using sutures to secure the mesh back together and a synthetic mesh was secured to ventralight st mesh (device #2) with sutures.¿ attorney alleges that the patient had adhesions to small bowel, pain and hernia recurrence.

Brand Name
MESH ¿ DULEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BRIDGER BIOMED, INC. -3031159
2430 north 7th avenue
lot #1, road #3, km 79.7
bozeman MT 59715
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21431423
Report Number1213643-2025-090099
Device Sequence Number4606586
Product Code FTL
UDI-Device Identifier00801741011870
UDI-Public(01)00801741011870(17)150228(10)BRUB0042
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K003917
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number0118241
Device Lot NumberBRUB0042
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale